Get Ready for the 2019 ICD-10-CM Updates | Join Webinar & Earn 1 CEURegister Now >>

Regular Price: $24.95

Ask an Expert Starting at $24.95

Have a medical coding question? Get definitive answers from TCI SuperCoder's Ask an Expert.

Browse Past Questions By Specialty

+View all
Judy kay Posted Fri 04th of February, 2011 19:53:12 PM

HOW TO BILL FOR 300 MG OF DEPO-TESTOSTERONE WHEN THE DOCTOR ONLY HAS THE VIAL OF 200 MG - J1080 CAN ONE USE J1070 (UP TO 100 MG) WITH 3 UNITS; OR SINCE THE ONLY VIAL AVAILABLE IS THAT OF THE 200 MG, THE NUMBER OF UNITS WOULD BE ENTERED AS 2 UNITS, SINCE 1.5 UNITS CANNOT BE USED. IT SHOULD BE NOTED THAT THE NCD #S ARE DIFFERENT ON THE 100 MG & 200 MG VIALS.

SuperCoder Answered Sun 06th of February, 2011 18:07:30 PM

You can code both J1080 and J1070 with 1 unit each.

Judy kay Posted Mon 07th of February, 2011 19:58:41 PM

DEPO-TESTOSTERONE, 300 MG GIVEN, THE J1080 & J1070 WILL NOT WORK - OUR OFFICE ONLY HAS J1080, 200 MGM - NDC#s ARE NOT THE SAME FOR J1070 & J1080 - DOES THIS MATTER ? ALSO, COULD ONE SUBMIT J1080 AS 2 UNITS WHEN ONLY 300 MG IS GIVEN. PLEASE ADVISE

SuperCoder Answered Mon 07th of February, 2011 23:04:34 PM

I had witnessed a particular way of billing this code in one coding company :

As it is well-known to them that we can't change the units into decimal nor we can bill with J1080 and J1070 together, what they used to is to reduce the the Fee value manually for 200 mg to 50% of its normal fee value and bill it for 3 units.

Is this alternative workable for you ?

Judy kay Posted Tue 08th of February, 2011 15:07:10 PM

Thank you, I understand about reducing the fee for the injection, but did you mean to state 2 units - because if 300 mg is given of J1080 (which states per 200 mg), you would just round up the 1.5 mg to 2 units (like really 400 mg) and then reduce the fee for the 2nd unit which would give the correct fee for 300 mg) but the unit field would be 2 units, rather than 3 units (as 3 units on this J-code would state on the claim 600 mg. Could you get back to me ASAP and I'm sure other facilities experience the same situation. Please Help.

Related Topics